Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 23, NWS Pueblo, CO

April 22, 2010El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 22, 2010, 9:12 PM MDT for El Paso County, Colorado. It was in force for 69 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2010, 9:12 PM MDT (03:12 UTC)
Expired
Apr 22, 2010, 10:21 PM MDT
In force
69 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 9:24 PM MDTHAIL 0.754 Nnw Schriever Afb, CO
Apr 22, 9:35 PM MDTHAIL 0.753 E Falcon, CO
Apr 22, 9:43 PM MDTHAIL 0.883 E Falcon, CO
Apr 22, 9:46 PM MDTHAIL 17 Ssw Peyton, CO
Apr 22, 9:48 PM MDTHAIL 1.256 Ese Falcon, CO
Apr 22, 10:06 PM MDTHAIL 0.887 S Peyton, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WUUS55 KPUB 230312
SVRPUB
COC041-230445-
/O.NEW.KPUB.SV.W.0023.100423T0312Z-100423T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
912 PM MDT THU APR 22 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1045 PM MDT

* AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FALCON...OR 10 MILES EAST OF COLORADO
  SPRINGS...AND MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCHRIEVER AFB...FALCON...ELLICOTT...PEYTON AND CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3912 10426 3890 10415 3870 10464 3891 10481
      3913 10453
TIME...MOT...LOC 0312Z 234DEG 6KT 3888 10460
WIND...HAIL <50MPH 1.00IN

$$
5 follow-up statements
142 
WWUS55 KPUB 230328
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
928 PM MDT THU APR 22 2010

COC041-230445-
/O.CON.KPUB.SV.W.0023.000000T0000Z-100423T0445Z/
EL PASO CO-
928 PM MDT THU APR 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN EL
PASO COUNTY UNTIL 1045 PM MDT...

AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR FALCON...OR 12 MILES EAST OF COLORADO 
SPRINGS...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS SHOWN SIGNS OF 
INTENSIFYING IN THE PAST 5 MINUTES INDICATING LARGE HAIL IS LIKELY.  

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT...PEYTON AND CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3895 10476 3913 10453 3912 10426 3890 10415
      3872 10460
TIME...MOT...LOC 0327Z 234DEG 6KT 3889 10457
WIND...HAIL <50MPH 1.00IN

$$
353 
WWUS55 KPUB 230341
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
941 PM MDT THU APR 22 2010

COC041-230445-
/O.CON.KPUB.SV.W.0023.000000T0000Z-100423T0445Z/
EL PASO CO-
941 PM MDT THU APR 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO COUNTY UNTIL 1045 PM MDT...

AT 934 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR FALCON...OR 13 MILES EAST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY AROUND 4 MILES SOUTHEAST OF FALCON...PEYTON... 
  ELLICOTT...PEYTON AND CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 10470 3913 10453 3912 10426 3890 10415
      3875 10453
TIME...MOT...LOC 0339Z 234DEG 6KT 3890 10455
WIND...HAIL <50MPH 1.00IN

$$
602 
WWUS55 KPUB 230356
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
956 PM MDT THU APR 22 2010

COC041-230445-
/O.CON.KPUB.SV.W.0023.000000T0000Z-100423T0445Z/
EL PASO CO-
956 PM MDT THU APR 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 1045 PM MDT...

AT 948 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES EAST OF FALCON...OR 16 MILES EAST OF
COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH.

IN ADDITION...AT 946 PM...HAIL 1 INCH IN DIAMETER WAS REPORTED 7 
MILES SOUTH SOUTHWEST OF PEYTON WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT...PEYTON AND CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3879 10447 3899 10466 3913 10453 3912 10426
      3890 10415
TIME...MOT...LOC 0353Z 242DEG 10KT 3893 10448
WIND...HAIL <50MPH 1.00IN

$$
462 
WWUS55 KPUB 230406
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1006 PM MDT THU APR 22 2010

COC041-230445-
/O.CON.KPUB.SV.W.0023.000000T0000Z-100423T0445Z/
EL PASO CO-
1006 PM MDT THU APR 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 1045 PM MDT...

AT 1002 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES SOUTH OF PEYTON...OR 19 MILES EAST OF
COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY BETWEEN 3 AND 5 MILES SOUTH SOUTHEAST OF PEYTON...AND 
  CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3881 10442 3900 10460 3913 10453 3912 10426
      3890 10415
TIME...MOT...LOC 0404Z 234DEG 11KT 3895 10445
WIND...HAIL <50MPH 1.00IN

$$
504 
WWUS55 KPUB 230421
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1021 PM MDT THU APR 22 2010

COC041-230431-
/O.CAN.KPUB.SV.W.0023.000000T0000Z-100423T0445Z/
EL PASO CO-
1021 PM MDT THU APR 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3881 10442 3900 10460 3913 10453 3912 10426
      3890 10415
TIME...MOT...LOC 0421Z 234DEG 11KT 3901 10440

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:01 PM MDT, 11 minutes earlier.

Area forecast discussion, Apr 22, 9:01 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
901 PM MDT THU APR 22 2010

.UPDATE...
UPDATED TO EXPIRE TORNADO WATCH.

&&

.SHORT TERM...
UPDATED TO EXPIRE TORNADO WATCH.

.LONG TERM...
NO UPDATES AT THIS TIME.

&&

.AVIATION...
NO UPDATES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 314 PM MDT THU APR 22 2010/

SHORT TERM...
(TONIGHT AND FRIDAY)

CURRENTLY...SEVERE WEATHER EVENT UNDERWAY ON THE PLAINS WITH TORNADO
PRODUCING SUPERCELLS REPORTED. SURFACE LOW LOCATED NEAR KPUB AT
2130Z WITH WARM FRONT LIFTING NORTH ALONG THE ARKANSAS RIVER
ALLOWING BEST INSTABILITY TO POOL ALONG AND NORTH OF THE BOUNDARY.
0-6KM SHEARS MAXIMIZED NORTH OF THE WARM FRONT...AS EASTERLY SURFACE
WINDS GUST TO 30 KNOTS...BOOSTING SHEAR ABOVE 50 KNOTS. DRIER AIR
HAS PUSHED EAST AND COVERS MUCH OF THE EASTERN PLAINS SOUTH OF THE
ARKANSAS RIVER...WITH DRYLINE PUSHING NEARLY TO THE KS BORDER AT
2030Z. NOT SEEING MUCH CONVECTION OVER THE MOUNTAINS
CURRENTLY...THOUGH PRECIP IS BEGINNING TO DEVELOP OVER NEW MEXICO
AHEAD OF THE UPPER JET.

SURFACE LOW REMAINS IN THE VICINITY OF KPUB THROUGH THE NIGHT AS
UPPER LOW EJECTS INTO SERN CO BY FRI MORNING. EXPECT SEVERE THREAT
TO SHIFT MAINLY NORTH AND EAST OF THE AREA DURING THE EVENING...AS
INSTABILITY GETS PUSHED INTO NORTHEAST COLORADO. BEST UPWARD MOTION
SHIFTS WESTWARD TO THE CENTRAL AND EASTERN MOUNTAINS OVERNIGHT WITH
SNOW LEVELS FALLING BELOW 9000 FEET BY MORNING. QPF VALUES FROM NAM
AND GFS BOTH SUGGEST WARNING CRITERIA SNOWFALL POSSIBLE LATE TONIGHT
AND ESPECIALLY FRIDAY OVER THE RAMPART/SAWATCH/MOSQUITO RANGES AND
PIKES PEAK...SO WILL HOIST A WINTER STORM WARNING FOR HIGHER
ELEVATION ZONES. WILL SEE SOME SNOW AS LOW AS 7000 FEET OVER THE
PALMER DIVIDE...THOUGH NOT SURE IF ACCUMULATIONS WILL BE ENOUGH FOR
HIGHLIGHTS. OTHER AREA TO WATCH IS OVER THE WET MOUNTAINS...AS NAM
HITS THE EAST SLOPES HARD EARLY FRI MORNING. IN GENERAL EXPECT COOL
UNSETTLED WEATHER THROUGH THE DAY FRIDAY...WITH WIDESPREAD SHOWERS
OVER LOWER ELEVATIONS AND HIGHER ELEVATION SNOWS.

LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

A MIX OF WINTER WEATHER AND SPRINGTIME CONVECTION SPELLS A
CONTINUATION OF UNSETTLED CONDITIONS FOR THE FORECAST AREA THROUGH
THE EXTENDED PERIOD.

FRIDAY NIGHT THROUGH SATURDAY...MODELS AGREE ON PLACING THE UPPER
LOW OVER THE SE CORNER OF COLORADO FRI NIGHT...THEN TRACK IT
EASTWARD ACROSS KS THROUGH SAT. THIS WILL KEEP WRAPAROUND NORTHERLY
FLOW IN PLACE FOR THE CWA. SCATTERED TO LIKELY POPS THROUGH FRI
NIGHT LOOKS REASONABLE...THEN AS THE LOW PULLS AWAY ON SAT GRIDS
REFLECT A GRADUAL DECREASING OF PROBABILITY AND COVERAGE...WITH
FINALLY JUST SOME ISOLATED SHOWERS FOR THE CENT MTS SAT NIGHT.
EXPECT EXTENSIVE CLOUD COVER AND COOLER AFTN MAX TEMPS IN THE 50S TO
RIGHT AROUND 60 F.

SUNDAY...NW FLOW ALOFT SETTLES IN BEHIND THE DEPARTING SYSTEM...BUT
THE FORECAST WARMING NOW LOOKS TO BE VERY TEMPORARY. ISOLATED
SHOWERS CONTINUE FOR THE CENT MTS...BUT THE EXTENDED MODELS PERSIST
IN BRINGING AN UPPER DISTURBANCE DOWN ACROSS THE N ROCKIES SUN EVE.
IN FACT...GFS AND ECMWF MODELS ARE NOW IN VERY CLOSE AGREEMENT IN
PLACEMENT OF THIS FEATURE...SO DECIDED TO INTRODUCE ISOLATED POPS
ALONG THE PALMER DVD SUNDAY NIGHT. OTHERWISE...MOST AREAS WILL STAY
DRY WITH MAX TEMPS IN THE 60S PUSHING 70 F.

MONDAY AND TUESDAY...TEMPORARY RIDGING OVER THE 4 CORNERS OUT AHEAD
OF THE NEXT LOW PRES SYSTEM THAT WILL MOVE ONSHORE ACROSS CA TUE
MORNING. HOWEVER...THE UPPER DISTURBANCE FROM SUNDAY WILL RETREAT
ACROSS THE CENTRAL US ON MON...BUT NOT BEFORE COLD SFC HI PRES
PUSHES INTO EASTERN CO. THIS SHOULD KEEP THE EASTERN PLAINS OF CO
CLOUDY AND COOLER WITH AT LEAST AN ISOLATED SHOT OF SOME PCPN.
ADJUSTED TEMP AND POP GRIDS TO INDICATE THIS.

WEDNESDAY AND THURSDAY...THE NEXT UPPER LOW SYSTEM MOVES ONSHORE AND
STAGNATES OVER THE GREAT BASIN REGION...WITH AN INDICATION THAT IT
ELONGATES AND PERHAPS ENCOMPASSES THE WESTERN THIRD OF THE COUNTRY.
NO CHANGES AT THIS TIME...BUT LOGICAL TRENDING WOULD BE FOR AN
INCREASE IN W-SW FLOW ACROSS THE STATE...AS WELL AS POPS ALONG THE
CONTDVD. 27

AVIATION...
LOW LEVELS HAVE DRIED OVER THE MOUNTAINS AND AT KALS AND KPUB...SO
WILL REMOVE TSRA MENTION THROUGH THE EVENING. STILL SOME THREAT OF
STORMS AT KCOS...SO WILL KEEP VCTS THROUGH MID EVENING. AS UPPER
LOW LIFTS NORTH ACROSS THE AREA OVERNIGHT...EXPECT SHOWERS TO
SPREAD BACK SOUTH OVER MOST OF THE AREA BY 12Z FRIDAY. WIDESPREAD
RAIN AND MOUNTAIN SNOW WILL PRODUCE FAIRLY SOLID MVFR CONDITIONS
ACROSS MOST OF SOUTHERN COLORADO ON FRIDAY...WITH AREAS OF IFR
CONDITIONS OVER THE HIGHER TERRAIN DUE TO LOW VISIBILITY IN SNOW
SHOWERS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 AM MDT SATURDAY FOR COZ061-063.

WINTER STORM WARNING UNTIL 9 AM MDT SATURDAY FOR COZ058>060-081-
082.

&&

50/50
Hazardous weather outlook, Apr 22, 7:59 PM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT THU APR 22 2010

COZ058>089-093>099-240200-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
759 PM MDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS...PRODUCING GUSTY WINDS...CLOUD TO GROUND
LIGHTING AND SMALL HAIL WILL BE POSSIBLE THROUGH MIDNIGHT...MAINLY
ACROSS TELLER AND EL PASO COUNTIES.

A STRONG AND SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL
TRACK ACROSS THE AREA FROM TONIGHT THROUGH EARLY SATURDAY
MORNING...PRODUCING OCCASIONAL MODERATE TO HEAVY SNOW AND BLOWING
SNOW OVER THE CENTRAL MOUNTAINS AND ACROSS TELLER
COUNTY...ESPECIALLY LATE TONIGHT THROUGH THE DAY FRIDAY. SNOW
ACCUMULATIONS OVER A FOOT ARE LIKELY BY MIDDAY SATURDAY...MAINLY
ABOVE 9000 FEET.

OVER THE PALMER DIVIDE AND NORTHERN EL PASO COUNTY...RAIN MAY
CHANGE TO SNOW LATE TONIGHT AND AGAIN FRIDAY NIGHT...WITH 2 TO 4
INCHES OF HEAVY WET SNOW POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ACROSS THE AREA MONDAY THROUGH WEDNESDAY...WITH THE BEST
COVERAGE EXPECTED OVER THE HIGHER TERRAIN. THE MAIN THREATS FROM
THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO
NEAR 40 MPH...WITH SMALL HAIL UP TO 1/2 INCH IN DIAMETER POSSIBLE
WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY LATE TONIGHT AND EARLY FRIDAY MORNING OVER THE CENTRAL
MOUNTAINS...PIKES PEAK AND TELLER COUNTY.

50/10

In the hours before

Local storm report, Apr 22, 7:08 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             1 NE FORT LYON          38.11N 103.14W
04/22/2010  M1.25 INCH       BENT               CO   TRAINED SPOTTER

0108 PM     TORNADO          6 SE LAS ANIMAS         38.01N 103.15W
04/22/2010                   BENT               CO   TRAINED SPOTTER

            CORRECTED TIME OF TOUCHDOWN 108 PM MDT.

0110 PM     TORNADO          4 ENE LAS ANIMAS        38.09N 103.16W
04/22/2010                   BENT               CO   TRAINED SPOTTER

            CONDENSATION CONE ON GROUND.

0115 PM     TORNADO          5 WSW JOHN MARTIN RESER 38.04N 103.12W
04/22/2010                   BENT               CO   TRAINED SPOTTER

0148 PM     TORNADO          7 NNW HASTY             38.21N 102.99W
04/22/2010                   BENT               CO   NWS EMPLOYEE

0151 PM     TORNADO          8 N HASTY               38.23N 102.98W
04/22/2010                   BENT               CO   NWS EMPLOYEE

            WELL DEFINED CONE ON THE GROUND.

0211 PM     HAIL             5 SW EADS               38.43N 102.84W
04/22/2010  M1.00 INCH       KIOWA              CO   TRAINED SPOTTER

0221 PM     HAIL             4 NNW GRANADA           38.12N 102.34W
04/22/2010  M0.75 INCH       PROWERS            CO   TRAINED SPOTTER

0232 PM     TORNADO          7 W SWEETWATER RESERVOI 38.36N 102.88W
04/22/2010                   KIOWA              CO   NWS EMPLOYEE

0236 PM     TORNADO          7 WNW SWEETWATER RESERV 38.40N 102.87W
04/22/2010                   KIOWA              CO   NWS EMPLOYEE

            TWO TORNADOES ON THE GROUND.

0247 PM     TORNADO          5 SW EADS               38.44N 102.85W
04/22/2010                   KIOWA              CO   CO-OP OBSERVER

0249 PM     TORNADO          3 SW EADS               38.45N 102.82W
04/22/2010                   KIOWA              CO   TRAINED SPOTTER

            NEAR COUNTY ROAD 36 SOUTH OF HIGHWAY 96

0254 PM     TORNADO          2 W EADS                38.48N 102.82W
04/22/2010                   KIOWA              CO   TRAINED SPOTTER

            NEAR COUNTY ROAD 36 CROSSING HIGHWAY 96 MOVING NORTH
            NORTHEAST.

0311 PM     HAIL             HASWELL                 38.45N 103.16W
04/22/2010  M0.88 INCH       KIOWA              CO   TRAINED SPOTTER

0318 PM     HAIL             HASWELL                 38.45N 103.16W
04/22/2010  E1.25 INCH       KIOWA              CO   TRAINED SPOTTER

0320 PM     HAIL             HASWELL                 38.45N 103.16W
04/22/2010  E1.75 INCH       KIOWA              CO   TRAINED SPOTTER

&&

KT
Special weather statement, Apr 22, 8:14 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
814 PM MDT THU APR 22 2010

COZ084-085-230245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
814 PM MDT THU APR 22 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...OR NEAR COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.
  FALCON.
  BLACK FOREST.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Apr 22, 8:16 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
816 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             4 E COLORADO SPRINGS    38.83N 104.75W
04/22/2010  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

JCERU
Local storm report, Apr 22, 8:17 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
817 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             5 ESE COLORADO SPRINGS  38.81N 104.74W
04/22/2010  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

KT
Local storm report, Apr 22, 8:29 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
829 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             4 N PETERSON AFB        38.89N 104.69W
04/22/2010  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

JCERU
Local storm report, Apr 22, 8:33 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
833 PM MDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             5 E COLORADO SPRINGS    38.84N 104.72W
04/22/2010  M1.00 INCH       EL PASO            CO   AMATEUR RADIO

&&

JCERU

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:20 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Apr 23, 2:32 AM MDTAreal Flood AdvisoryPUBCuster, Fremont, Huerfano, Las Animas, Pueblo3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.